Texas, 2011

Wildfire in Texas, June 13, 2011

June 13, 2011 · NWS AMA · 1 event in 1 county or zone

The Texas Forest Service reported that the Russ Wildfire Complex consisted of two separate wildfires and was located in Carson County about six miles south of Panhandle Texas around 1439 CST. The first wildfire consumed a measured one hundred and forty acres while the second wildfire consumed an estimated four hundred and ten acres.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$85,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

The Texas Forest Service reported that the Russ Wildfire Complex consisted of two separate wildfires and was located in Carson County about six miles south of Panhandle Texas around 1439 CST. The first wildfire consumed a measured one hundred and forty acres while the second wildfire consumed an estimated four hundred and ten acres. The total acreage burned for the wildfire complex was five hundred and fifty acres. Although no injuries were reported, the wildfire destroyed one abandoned farm house and one outbuilding was damaged. The wildfire complex was contained around 1900 CST.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 13, 2:10 PM CST, 29 minutes earlier.

Area forecast discussion, Jun 13, 2:10 PM CST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
310 PM CDT MON JUN 13 2011

.DISCUSSION...
AN OUTFLOW BOUNDARY...FROM LAST NIGHT/S CONVECTION ACROSS THE
CENTRAL HIGH PLAINS...HAS PUSHED INTO THE OKLAHOMA PANHANDLE. A
COLD FRONT STRETCHES FROM NEAR COS TO JUST NORTH OF SLN. THERE IS
SOME SURFACE MOISTURE ACROSS THE EASTERN PANHANDLES AND THIS STILL
LOOKS LIKE THE MOST LIKELY AREA TO SEE A SHOWER OR THUNDERSTORM
THIS EVENING...ALTHOUGH IT WILL BE A VERY SLIGHT CHANCE.

THE COLD FRONT WILL PUSH SOUTH ACROSS THE PANHANDLES ON TUESDAY.
HAVE NOT CHANGED THE FORECAST HERE. THE NAM MODEL HAS NOW SLOWED
THE FRONT AND THE GFS HAS SPED UP THE FRONT A LITTLE...BUT BOTH OF
THESE ARE STILL NOT QUITE AS FAST AS WHAT WE CURRENTLY HAVE GOING.
WITH THE CLOSE PROXIMITY OF THE FRONT ALREADY...BELIEVE OUR
CURRENT FORECAST HAS THE BEST SHOT AT VERIFYING. WILL CONTINUE
WITH THE IDEA OF KEEP POPS A LITTLE FURTHER SOUTHWEST OF WHERE THE
MODELS HAVE THEM GIVEN THE FURTHER SOUTH PLACEMENT OF THE FRONT
DURING PEAK HEATING. LOW LEVEL MOISTURE WILL POOL BEHIND THE FRONT
AND THE WIND SHEAR WILL ONLY INCREASE WITH THE APPROACH OF AN UPPER
LEVEL SHORT WAVE TROUGH. CERTAINLY CAN NOT RULE OUT A SEVERE STORM
OR TWO GIVEN THE INSTABILITY...SHEAR AND MOISTURE.

THE CENTER OF THE UPPER LEVEL RIDGE OVER CENTRAL AND SOUTHEAST TEXAS
TODAY WILL MOVE TO NORTHERN MEXICO TUESDAY INTO THURSDAY AS THE
UPPER LEVEL TROUGH MOVES ACROSS THE PLAINS TO OUR NORTH. THE UPPER
RIDGE WILL THEN BUILD BACK ACROSS THE SOUTHEAST HALF OF TEXAS LATE
THIS WEEK INTO EARLY NEXT WEEK. THE FLOW ALOFT WILL BECOME MORE
NORTHWEST TO WESTERLY TUESDAY THROUGH THURSDAY BEFORE
TRANSITIONING BACK TO SOUTHWESTERLY ACROSS THE PANHANDLES. THIS
WESTERLY FLOW MAY HELP TO FORM A DRYLINE ACROSS OUR EASTERN CWA
MOST DAYS THURSDAY AND BEYOND. THIS DRYLINE MAY BECOME ACTIVE ON
ANY ONE OF THESE DAYS. RIGHT NOW IT IS STILL TOO FAR OUT TO
DETERMINE EXACTLY WHAT DAY THAT MAY BE. FOR NOW WILL TAKE IT ONE
DAY AT TIME GIVEN THE POSSIBILITY OF THE PRESENCE OF A CAP ALOFT AND
THE UNCERTAINTY OF ANY UPPER LEVEL DYNAMICS.

&&

.FIRE WEATHER...
CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH THE MID
EVENING BEFORE THE RELATIVE HUMIDITIES SLOWLY INCREASE. WINDS ARE
EXPECTED TO BE LIGHTER ON TUESDAY AHEAD OF A COLD FRONT WHICH
SHOULD MOVE THROUGH THE ENTIRE AREA BY LATE AFTERNOON. EASTERLY
WINDS ON WEDNESDAY WILL KEEP RELATIVE HUMIDITY VALUES OUTSIDE OF
THE CRITICAL AREA. ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS
WILL MOSTLY LIKELY RETURN BY THE END OF THE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                66  94  62  92  65 /  10  10  10   5   5
BEAVER OK                  65  94  62  94  66 /  20  30  30   5   5
BOISE CITY OK              59  91  59  93  62 /  10  20  20  10  10
BORGER TX                  67  95  67  95  68 /  10  20  20   5   5
BOYS RANCH TX              66  94  61  95  65 /   5  10  20   5   5
CANYON TX                  65  96  62  93  64 /  10  10  10   5   5
CLARENDON TX               71  99  65  94  68 /  20  10  20   5   5
DALHART TX                 62  92  58  93  62 /   5  20  20  10  10
GUYMON OK                  62  93  61  92  63 /  20  30  30   5   5
HEREFORD TX                63  97  61  93  63 /   5  10  10   5   5
LIPSCOMB TX                65  92  63  93  67 /  20  30  30   5   5
PAMPA TX                   64  95  62  92  67 /  20  20  20   5   5
SHAMROCK TX                71  97  63  93  68 /  20  20  20   5   5
WELLINGTON TX              73 104  67  96  69 /  20  20  20   5   5

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING UNTIL 10 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...DALLAM...DEAF
     SMITH...DONLEY...GRAY...HANSFORD...HARTLEY...HEMPHILL...
     HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...OLDHAM...
     POTTER...RANDALL...ROBERTS...SHERMAN...WHEELER.

OK...NONE.

&&

05/15
Hazardous weather outlook, Jun 13, 2:15 PM CST, 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
315 PM CDT MON JUN 13 2011

OKZ001>003-TXZ001>020-141100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
315 PM CDT MON JUN 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TONIGHT.

ISOLATED THUNDERSTORMS ARE EXPECTED THIS EVENING ACROSS EASTERN
PORTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES. SEVERE WEATHER IS NOT
EXPECTED...BUT BRIEF STRONG GUSTY WINDS WILL BE POSSIBLE NEAR THE
HIGH BASED SHOWERS AND THUNDERSTORMS.

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THIS EVENING ACROSS
ALL OF THE TEXAS PANHANDLE DUE TO SOUTH TO SOUTHWEST WINDS OF 20 TO
30 MPH WITH HIGHER GUSTS AND MINIMUM RELATIVE HUMIDITY VALUES BETWEEN
3 AND 15 PERCENT. A RED FLAG WARNING REMAINS IN EFFECT THROUGH 10 PM
FOR ALL OF THE TEXAS PANHANDLE.

ACROSS THE WESTERN AND CENTRAL OKLAHOMA PANHANDLE...ELEVATED FIRE
WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON AND THIS EVENING DUE
TO SOUTHWEST WINDS AROUND 15 MPH AND MINIMUM RELATIVE HUMIDITY
VALUES BETWEEN 3 AND 15 PERCENT.

IN ADDITION CAUTION IS ADVISED ON AREA LAKES THROUGH THIS EVENING
ACROSS ALL OF THE PANHANDLES DUE TO THE SOUTH TO SOUTHWEST WINDS OF
15 TO 30 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS TUESDAY AFTERNOON
AND EVENING ACROSS THE OKLAHOMA PANHANDLE...AS WELL AS NORTHERN...
CENTRAL...AND EASTERN SECTIONS OF THE TEXAS PANHANDLE. SOME OF THESE
STORMS CAN BE STRONG AND APPROACH SEVERE LEVELS WITH STRONG WINDS AND
LARGE HAIL BEING THE MAIN THREATS.

ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE ACROSS
MAINLY THE WESTERN AND CENTRAL SECTIONS OF THE PANHANDLES ON THURSDAY
THROUGH SUNDAY DUE TO BREEZY SOUTH TO SOUTHWEST WINDS OF 15 TO 30 MPH
WITH HIGHER GUSTS AND LOW RELATIVE HUMIDITY VALUES BETWEEN 5 AND 20
PERCENT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR
CRITICAL FIRE WEATHER CONDITIONS THROUGH THIS EVENING. AREA FIRE
MANAGERS AND EMERGENCY OFFICIALS SHOULD ALSO BE ALERT FOR ELEVATED
TO CRITICAL FIRE WEATHER CONDITIONS THURSDAY THROUGH SUNDAY.

CLK

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Carson

When
June 13, 2:39 PM CST to 7:00 PM CST
Where
Carson forecast zone
Property damage
$85,000
Reported by
Park/Forest Service
Coordinates
35.404, -101.354 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, June 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 325861.